Alert archive / Kansas / Flash Flood Warnings in 2007
Flash Flood Warning 12, NWS Wichita, KS
NWS Wichita, KS issued this flash flood warning at May 7, 2007, 11:28 AM CDT for Labette County, Montgomery County, Kansas. It took effect at May 7, 2007, 11:35 AM CDT. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 7, 2007, 11:28 AM CDT (16:28 UTC)
- In effect from
- May 7, 2007, 11:35 AM CDT
- Expired
- May 7, 2007, 6:30 PM CDT
- In force
- 7 hr
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
Counties Labette County, KS, Montgomery County, KS
The radar
The Tulsa radar (KINX), 113 km from the middle of the area, began a volume at 16:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 2:54 PM CDT | HEAVY RAIN 6.08 | 5 Ne Coffeyville, KS | 6.08 INCHES IN THE PAST 24 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 4.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 275 J/kg
- Mixed-layer CIN
- -287 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 173 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KICT 071635 FFWICT KSC099-125-072330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WICHITA KS 1128 AM CDT MON MAY 7 2007 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * FLASH FLOOD WARNING FOR... LABETTE COUNTY IN SOUTHEAST KANSAS. MONTGOMERY COUNTY IN SOUTHEAST KANSAS. * UNTIL 630 PM CDT MONDAY. * AT 1127 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING STILL OCCURRING OVER THE WARNED AREA...WITH SOME WATER RESCUES BEING CONDUCTED. EXCESSIVE RUNOFF FROM THE OVERNIGHT AND EARLY MORNING THUNDERSTORM ACTIVITY...WAS CAUSING MANY SMALL STREAMS AND CREEKS LEVELS TO RISE...THEREFORE THE FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 630 PM. * LOCATIONS WITHIN THE WARNING INCLUDE... ALTAMONT...ANGOLA...BARTLETT...BOLTON...CANEY...CHERRYVALE... CHETOPA...COFFEYVILLE...COFFEYVILLE AIRPORT...DEARING...DENNIS... EDNA...ELK CITY...INDEPENDENCE AIRPORT...INDEPENDENCE...LABETTE... LIBERTY...MOUND VALLEY...OSWEGO...PARSONS...PARSONS TRI CITY AIRPORT...SYCAMORE...TYRO. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY...ALSO DO NOT DRIVE AROUND ROAD CLOSED BARRIERS. WHEN -FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507 $$ JAKUB
2 follow-up statements
000 WGUS73 KICT 072026 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 323 PM CDT MON MAY 7 2007 KSC099-125-072330- MONTGOMERY KS-LABETTE KS- 323 PM CDT MON MAY 7 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR LABETTE AND MONTGOMERY COUNTIES... AT 319 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING STILL OCCURRING OVER THE WARNED AREA. MANY ROADWAYS ARE STILL UNDER WATER DUE TO THE EXCESSIVE RUN-OFF FROM THE HEAVY RAINFALL LAST NIGHT. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507 $$ JAKUB
000 WGUS73 KICT 072321 FFSICT FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 618 PM CDT MON MAY 7 2007 KSC099-125-072328- MONTGOMERY KS-LABETTE KS- 618 PM CDT MON MAY 7 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR LABETTE AND MONTGOMERY COUNTIES... THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD WARNING UNTIL 600 AM CDT TUESDAY. LAT...LON 3700 9594 3737 9595 3737 9507 3699 9507 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this flash flood warning went out at May 7, 3:38 AM CDT, 7 hours 50 minutes earlier.
Area forecast discussion, May 7, 3:38 AM CDT, 7 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 338 AM CDT MON MAY 7 2007 .DISCUSSION... MAIN FORECAST CONCERNS WILL BE FLOODING POTENTIAL TODAY AND PRECIP CHANCES THROUGH MOST OF THE FORECAST. SYNOPSIS: WATER VAPOR IMAGERY SHOWS THE UPPER TROUGH STILL ANCHORED TO OUR WEST WITH TWO DISTINCT CIRCULATIONS: ONE LIFTING NORTH OVER CENTRAL CO AND ANOTHER NEAR BAJA. AT THE SURFACE A WEAK COLD FRONT EXTENDS FROM SOUTH CENTRAL NE THROUGH WESTERN OK. EAST OF THIS FEATURE PLENTY OF MOISTURE REMAINS IN PLACE. TODAY-TONIGHT: CURRENT BAND OF SHOWERS AND STORMS IS EXPECTED TO CONTINUE TRACKING EAST THIS MORNING WITH MOST OF THIS ACTIVITY PUSHING EAST INTO MO BY THE AFTERNOON HOURS. PROFILERS SHOWING 850MB FLOW STARTING TO VEER WEST OF THE LINE OF STORMS HELPING TO BRING IN SOME DRIER AIR ON THE BACK SIDE. MODELS ARE ALSO INDICATING SOME DOWNGLIDE SETTING IN OVER CENTRAL KS TODAY WHICH SHOULD LIMIT PRECIP CHANCES IN THOSE LOCATIONS. LOW LEVEL JET IS NOT AS BACKED AS IT HAS BEEN THE LAST FEW NIGHTS WHICH AS LIMITED THE EFFECTIVE SHEAR AND SEVERE CHANCES THIS MORNING. CURRENT THINKING IS THAT SE KS SHOULD SEE MOST OF THEIR PRECIP BEFORE NOON WITH JUST SOME SCATTERED ACTIVITY AFTER. WILL CANCEL THE FLOOD WATCH FOR LOCATIONS ALONG AND WEST OF I-135 BUT WILL KEEP FOR LOCATIONS EAST. THE PIECE OF UPPER ENERGY OVER CO WILL LIFT NE TONIGHT WHILE THE SOUTHERN VORT MAX REMAINS SITUATED NEAR BAJA. UNLIKE THE LAST FEW NIGHTS THE LOW LEVEL JET WILL BE FOCUSED SOUTH OF THE FORECAST AREA AND WILL BE MUCH WEAKER. CONFIDENCE IS HIGH THAT THE MORE WIDESPREAD HEAVY RAINFALL WILL BE SOUTH INTO OK OVERNIGHT WITH SOME POSSIBLY GETTING INTO EXTREME SE KS. MEANWHILE THE LOCATIONS NORTH OF HWY 400 WILL ONLY SEE SOME ISO TO SCATTERED ACTIVITY AS 850MB FLOW REMAINS WESTERLY. TUE-WED: THE OVERALL PATTERN WILL BE SIMILAR THROUGH THESE TWO DAYS AS THE UPPER ENERGY TO THE SW GETS CUT OFF FROM THE MEAN FLOW AND SLOWLY TRACKS EAST. AT THE SURFACE THE EAST WEST MOISTURE GRADIENT WILL REMAIN IN PLACE KEEPING DIURNAL TYPE SHOWERS AND STORMS POSSIBLE EAST OF I-135 FOR BOTH TUE AND WED AFTERNOON. SE KS WILL CONTINUE TO HAVE THE BEST SHOT FOR PRECIP DURING THE OVERNIGHT HOURS AS LOW LEVEL WARM ADVECTION REMAINS IN PLACE. CONFIDENCE IS HIGH THAT ABOVE NORMAL TEMPS WILL PERSIST FOR BOTH OF THESE DAYS WITH NO SIGNIFICANT AIRMASS CHANGES EXPECTED. THU-SUN: BY 00Z FRI BOTH ECM AND GFS HAVE THE SLOW MOVING UPPER LOW SITUATED OVER WESTERN OK. CURRENTLY NOT EXPECTING ANY TYPE OF SIGNIFICANT BAROCLINIC ZONE THROUGH THE AREA. THEREFORE PRECIP ON THU SHOULD BE THE RESULT OF THE COLD POCKET ALOFT GENERATING SOME DIURNAL TYPE SHOWERS AND STORMS WITH THE BEST CHANCES STILL OVER SE KS DUE TO DEEPER MOISTURE. BY SAT THE WEAK UPPER LOW WILL SLIDE SE TAKING THE BETTER PRECIP CHANCES WITH IT. THE TREND OF ABOVE NORMAL TEMPS LOOKS TO REMAIN THROUGH THE WEEKEND. LAWSON .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 59 77 58 / 40 30 30 30 HUTCHINSON 74 57 76 55 / 30 30 20 20 NEWTON 75 58 76 58 / 40 30 30 20 ELDORADO 76 60 77 60 / 60 40 40 30 WINFIELD-KWLD 76 61 77 60 / 60 40 40 30 RUSSELL 72 53 75 51 / 20 10 10 10 GREAT BEND 72 53 75 51 / 20 10 10 10 SALINA 74 55 76 57 / 30 30 20 20 MCPHERSON 74 56 76 56 / 30 30 20 20 COFFEYVILLE 77 63 77 63 / 100 60 50 40 CHANUTE 77 63 77 62 / 100 60 50 40 IOLA 77 63 77 63 / 90 50 50 40 PARSONS-KPPF 77 63 77 62 / 100 60 50 40 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THIS EVENING FOR KSZ052-053-069>072- 093>096-098>100. &&
Hazardous weather outlook, May 7, 5:35 AM CDT, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 535 AM CDT MON MAY 7 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081200- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 326 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND STORMS WILL CONTINUE TO AFFECT LOCATIONS EAST OF INTERSTATE 135 TODAY. THEREFORE THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR SOUTHEAST AND PORTIONS OF SOUTH CENTRAL KANSAS. THERE IS A CONDITIONAL THREAT FOR STRONG STORMS TO DEVELOP THIS AFTERNOON FOR LOCATIONS EAST OF INTERSTATE 135. THIS THREAT WILL BE PREDICATED ON THE AMOUNT OF SUNSHINE WE RECEIVE THIS AFTERNOON. IF STORMS DO DEVELOP...LARGE HAIL TO THE SIZE OF NICKLES WILL BE THE MAIN THREAT. THIS THREAT MAY PERSIST INTO THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE POSSIBLE TUESDAY THROUGH THURSDAY...WITH SOUTHEAST KANSAS HAVING THE BEST CHANCE TO EXPERIENCE STORMS. AT THIS TIME WIDESPREAD SEVERE STORMS ARE NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED BUT REPORTS OF FLOODING WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP LAWSON
In the hours before
Local storm report, May 7, 5:56 AM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
556 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 AM FLOOD 2 E CHASE 38.36N 98.31W
05/06/2007 RICE KS EMERGENCY MNGR
NUMEROUS ROADS ARE FLOODED IN THE NORTHWEST PART OF THE
COUNTY.
0923 AM FLOOD 5 SSW BUSHTON 38.45N 98.43W
05/06/2007 RICE KS TRAINED SPOTTER
FLOODED ROADS AND SEVERAL SHEDS FLOODED AT THE
INTERSECTION OF AVENUE F AND 3RD ROAD.
1018 AM FUNNEL CLOUD CORWIN 37.08N 98.30W
05/06/2007 HARPER KS TRAINED SPOTTER
1020 AM TORNADO 3 SE ATTICA 37.21N 98.19W
05/06/2007 HARPER KS TRAINED SPOTTER
ROPE TORNADO
1020 AM HAIL 1 E CORWIN 37.08N 98.28W
05/06/2007 E0.50 INCH HARPER KS TRAINED SPOTTER
1033 AM FLASH FLOOD 4 E BROOKVILLE 38.77N 97.79W
05/06/2007 SALINE KS TRAINED SPOTTER
SPRING CREEK IS RISING BUT NOT YET OUT OF ITS BANKS AT
THIS LOCATION. IT IS OUT OF ITS BANKS ABOUT 1 MILE
NORTHEAST OF THIS LOCATION. 5 INCHES OF RAIN RECEIVED
OVERNIGHT.
1120 AM FLASH FLOOD 1 W HARPER 37.29N 98.04W
05/06/2007 HARPER KS TRAINED SPOTTER
STREET FLOODING IN HARPER
1135 AM FLASH FLOOD HARPER 37.29N 98.03W
05/06/2007 HARPER KS AMATEUR RADIO
FLOODING IN THE CITY. PREPARING TO DO SAND-BAGGING.
1144 AM FLOOD 5 E LINCOLN 39.04N 98.06W
05/06/2007 LINCOLN KS EMERGENCY MNGR
NUMEROUS ROADS UNDERWATER. BOWFOOT CREEK OUT OF ITS BANKS
1218 PM FLOOD 1 E BURRTON 38.02N 97.65W
05/06/2007 HARVEY KS AMATEUR RADIO
STREET FLOODING
1242 PM FLASH FLOOD HARPER 37.29N 98.03W
05/06/2007 HARPER KS LAW ENFORCEMENT
FLOODING IN HARPER. SAND BAGGING OCCURRING AT THE
ELEMENTARY SCHOOL WHERE 8 INCHES OF WATER WAS IN THE
BUILDING. ROADS HAVE BEEN BARRICADED.
1254 PM FLOOD MOUNDRIDGE 38.20N 97.52W
05/06/2007 MCPHERSON KS TRAINED SPOTTER
WEST SIDE OF TOWN HAS STREET FLOODING ALONG EDGE OF CURB.
0115 PM FLOOD SMOLAN 38.74N 97.68W
05/06/2007 SALINE KS EMERGENCY MNGR
EVACUATIONS ARE BEGINNING IN THE TOWN OF SMOLAN DUE TO
FLOOD WATERS.
0115 PM FLOOD E SMOLAN 38.74N 97.68W
05/06/2007 SALINE KS EMERGENCY MNGR
6 TO 8 FT OF WATER ACROSS THE INTERSECTION AREA OF SMOLAN
ROAD AND CENTENNIAL ROAD DUE TO DRY CREEK OVERFLOWING ITS
BANKS.
0125 PM FLASH FLOOD NEWTON 38.04N 97.34W
05/06/2007 HARVEY KS PUBLIC
1 INCH OF RAIN OCCURRED IN THE LAST 15 MINUTES IN THE
NORTHEAST PORTION OF TOWN. 1.5 INCHES OF RAIN SINCE
MIDNIGHT. CONSIDERABLE STREET FLOODING IN NEWTON.
0132 PM HAIL 6 W CONWAY SPRINGS 37.39N 97.75W
05/06/2007 E0.50 INCH SUMNER KS PUBLIC
0134 PM HAIL 6 W CONWAY SPRINGS 37.39N 97.75W
05/06/2007 E0.50 INCH SUMNER KS PUBLIC
0150 PM FLASH FLOOD HARPER 37.29N 98.03W
05/06/2007 HARPER KS LAW ENFORCEMENT
IN THE PROCESS OF DOING SOME EVACUATIONS IN THE CITY OF
HARPER
0153 PM HAIL MOUNT HOPE 37.87N 97.66W
05/06/2007 E0.88 INCH SEDGWICK KS PUBLIC
0155 PM HAIL ANTHONY 37.15N 98.03W
05/06/2007 E0.88 INCH HARPER KS LAW ENFORCEMENT
0156 PM TSTM WND GST ANTHONY 37.15N 98.03W
05/06/2007 E0.00 MPH HARPER KS EMERGENCY MNGR
WINDS GUSTING TO 40 TO 50 MPH.
0156 PM HAIL ANTHONY 37.15N 98.03W
05/06/2007 E1.75 INCH HARPER KS EMERGENCY MNGR
GOLF BALL SIZE HAIL.
0218 PM HAIL HALSTEAD 38.00N 97.51W
05/06/2007 E1.00 INCH HARVEY KS LAW ENFORCEMENT
QUARTER SIZE HAIL.
0221 PM HAIL HALSTEAD 38.00N 97.51W
05/06/2007 E1.00 INCH HARVEY KS AMATEUR RADIO
0222 PM HAIL 6 S HALSTEAD 37.91N 97.51W
05/06/2007 E1.00 INCH HARVEY KS AMATEUR RADIO
0230 PM HAIL HESSTON 38.14N 97.43W
05/06/2007 E1.00 INCH HARVEY KS TRAINED SPOTTER
0249 PM HAIL NEWTON 38.04N 97.34W
05/06/2007 E0.75 INCH HARVEY KS TRAINED SPOTTER
0254 PM FLASH FLOOD NORWICH 37.46N 97.85W
05/06/2007 KINGMAN KS AMATEUR RADIO
FLOODING OVER SEVERAL ROADS IN THAT AREA. WATER OVER K-42
HIGHWAY.
0346 PM FLASH FLOOD 3 N NORWICH 37.50N 97.85W
05/06/2007 KINGMAN KS TRAINED SPOTTER
SAND CREEK OUT OF ITS BANKS
0439 PM TSTM WND GST N ELLINWOOD 38.35N 98.58W
05/06/2007 E0.00 MPH BARTON KS TRAINED SPOTTER
WINDS GUSTING BETWEEN 50 TO 60 MPH WITH PEA SIZE HAIL.
0440 PM FLOOD N ELLINWOOD 38.35N 98.58W
05/06/2007 BARTON KS TRAINED SPOTTER
STREET FLOODING IN ELLINWOOD. ISOLATED STREET FLOODING OF
3 FEET IN THE 200 BLOCK OF CRAIG STREET.
0440 PM TSTM WND GST N ELLINWOOD 38.35N 98.58W
05/06/2007 E60.00 MPH BARTON KS TRAINED SPOTTER
WINDS GUSTING FROM 50 TO 60 MPH WITH PEA SIZE HAIL.
0440 PM HEAVY RAIN RAMONA 38.60N 97.06W
05/06/2007 M4.60 INCH MARION KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED 4.60 INCHES OF RAIN SINCE 5 AM
THIS MORNING.
0452 PM HEAVY RAIN 4 WNW LYONS 38.38N 98.27W
05/06/2007 M2.00 INCH RICE KS TRAINED SPOTTER
2 INCHES OF RAIN OCCURRED IN ABOUT 40 MINUTES. HEAVY RAIN
IS STILL OCCURRING.
0452 PM HAIL SILICA 38.35N 98.45W
05/06/2007 E0.88 INCH RICE KS TRAINED SPOTTER
0530 PM TORNADO LANGDON 37.85N 98.32W
05/06/2007 RENO KS EMERGENCY MNGR
TREE AND LIMB DAMAGE 1.5 MILES SOUTH OF LANGDON...AND
ALSO 3 MILES NORTHEAST OF LANGDON.
0533 PM TSTM WND DMG 1 S LANGDON 37.84N 98.32W
05/06/2007 RENO KS EMERGENCY MNGR
TREE AND BRANCH DAMAGE REPORTED.
0552 PM HEAVY RAIN 2 WSW ATTICA 37.24N 98.26W
05/06/2007 M4.90 INCH HARPER KS TRAINED SPOTTER
4.9 INCHES MEASURED SINCE 5 THIS MORNING.
0600 PM TORNADO 8 W HUTCHINSON 38.07N 98.06W
05/06/2007 RENO KS EMERGENCY MNGR
REPORTED AT THE INTERSECTION OF 4TH AND CENTENNIAL.
0600 PM TORNADO W HUTCHINSON 38.07N 97.91W
05/06/2007 RENO KS EMERGENCY MNGR
BRIEF TOUCHDOWN REPORTED BY EOC AT 4TH AND CENTENIAL IN
HUTCHINSON.
0616 PM FLOOD 3 E CHASE 38.36N 98.29W
05/06/2007 RICE KS EMERGENCY MNGR
US HIGHWAY 56 HAS AT LEAST 2 FEET OF WATER OVER IT. THE
HIGHWAY IS CLOSED AT THIS TIME BETWEEN CHASE AND LYONS.
0640 PM FUNNEL CLOUD 2 SW MCPHERSON 38.35N 97.69W
05/06/2007 MCPHERSON KS TRAINED SPOTTER
A TRAINED SPOTTER/ STORM CHASER OBSERVED A LARGE BROAD
WALL CLOUD WITH WEAK ROTATION THAT PRODUCED A BRIEF
FUNNEL BUT HAS BECOME RAIN WRAPPED. STORM ALSO HAD A TAIL
CLOUD AND AN INFLOW BAND.
0644 PM HAIL MCPHERSON 38.37N 97.66W
05/06/2007 E0.88 INCH MCPHERSON KS LAW ENFORCEMENT
0644 PM TSTM WND GST MCPHERSON 38.37N 97.66W
05/06/2007 E60.00 MPH MCPHERSON KS LAW ENFORCEMENT
0650 PM HAIL MCPHERSON 38.37N 97.66W
05/06/2007 E0.88 INCH MCPHERSON KS TRAINED SPOTTER
0651 PM FLOOD MCPHERSON 38.37N 97.66W
05/06/2007 MCPHERSON KS LAW ENFORCEMENT
STREET FLOODING
0700 PM FLASH FLOOD HUTCHINSON 38.07N 97.91W
05/06/2007 RENO KS EMERGENCY MNGR
NUMEROUS ROADS...BOTH RURAL AND URBAN...ARE FLOODED
COUNTYWIDE.
0713 PM HAIL NEW ALBANY 37.57N 95.93W
05/06/2007 E0.75 INCH WILSON KS TRAINED SPOTTER
DIME SIZED HAIL REPORTED.
0723 PM HEAVY RAIN ANTHONY 37.15N 98.03W
05/06/2007 M2.78 INCH HARPER KS CO-OP OBSERVER
2.78 INCHES OF RAIN SINCE 7 THIS MORNING.
0725 PM HEAVY RAIN CHASE 38.36N 98.35W
05/06/2007 M2.30 INCH RICE KS CO-OP OBSERVER
2.30 INCHES OF RAIN SINCE 5 THIS MORNING.
0832 PM HAIL ATLANTA 37.44N 96.77W
05/06/2007 E0.75 INCH COWLEY KS LAW ENFORCEMENT
0832 PM HAIL 3 NW COFFEYVILLE 37.07N 95.67W
05/06/2007 E0.75 INCH MONTGOMERY KS TRAINED SPOTTER
1000 PM FLOOD COTTONWOOD FALLS 38.37N 96.54W
05/06/2007 CHASE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS FLOODING WAS STARTING IN
COTTONWOOD FALLS DUE TO POOR DRAINAGE INTO STORM DRAINS.
1000 PM FLOOD CEDAR POINT 38.26N 96.82W
05/06/2007 CHASE KS LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT FLOODING WAS STARTING IN
CEDAR POINT DUE TO POOR DRAINAGE INTO STORM DRAINS.
1000 PM TSTM WND GST 4 N NORWICH 37.51N 97.85W
05/06/2007 E50.00 MPH KINGMAN KS TRAINED SPOTTER
SPOTTER ESTIMATED 50 MPH WIND GUST.
1235 AM FLOOD 10 N LYONS 38.49N 98.20W
05/07/2007 RICE KS LAW ENFORCEMENT
K-14 IS CLOSED NORTH OF LYONS DUE TO HIGH WATER.
1235 AM FLOOD ELLSWORTH 38.74N 98.23W
05/07/2007 ELLSWORTH KS LAW ENFORCEMENT
K-14 IS CLOSED NORTH AND SOUTH OF TOWN DUE TO HIGH WATER.
0435 AM FLOOD IOLA 37.93N 95.40W
05/07/2007 ALLEN KS LAW ENFORCEMENT
RECEIVED A REPORT AROUND 430 AM THAT SOME ROADS IN IOLA
WERE IMPASSABLE DUE TO HIGH WATER. SOME OF THE ROADS HAD
2 TO 3 FEET OF WATER OVER THEM. HOWEVER AT THE TIME OF
THE REPORT THE WATER WAS BEGINNING TO RECEDE.
0440 AM FLOOD PARSONS 37.34N 95.27W
05/07/2007 LABETTE KS LAW ENFORCEMENT
RECEIVED REPORTS FROM LAW ENFORCEMENT THAT ALL COUNTY
ROADS HAVE AROUND 2-3 INCHES OF WATHER OVER THEM.
0443 AM FLOOD INDEPENDENCE 37.23N 95.71W
05/07/2007 MONTGOMERY KS LAW ENFORCEMENT
RECEIVED REPORTS THAT ALL COUNTY ROADS ARE WATER COVERED
WITH SOME COVERED WITH 2 TO 3 FEET OF WATER. SOME ROADS
ARE ALSO STARTING TO BE BARRICADED IN THE CITY OF
INDEPENDENCE.
&&
RBLLocal storm report, May 7, 6:56 AM CDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
656 AM CDT MON MAY 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 5 SW INDEPENDENCE 37.18N 95.78W
05/07/2007 MONTGOMERY KS LAW ENFORCEMENT
A WATER RESCUE FROM A STRANDED VEHICLE WAS COMPLETED 5
MILES SOUTHWEST OF INDEPENDENCE.
&&
JMCThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:34 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 28 min |
| May 6, 9:17 PM CDT | Severe Thunderstorm Warning | ICT | Harper | 25 min |
| May 7, 4:45 AM CDT | Flash Flood Warning | ICT | Labette, Montgomery | 7 hr |
Nearby
Flash Flood Warnings in Kansas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.